Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Diabetic, obese, prominent veins on hands, forearms, difficulty finding vein during blood test. Treatment?

I have a friend that is a women with diabetes who is obese and in the past 6 months the veins in her hands and forearms have become very prominent. They really stick out, one of the reasons she has noticed this is because when she had her blood drawn earlier, they always had a hard time finding a vein. Now it is very noticible and she was wondering if this could be a symptom of a problem and she needs to see her doctor or if not.
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response

Your friend is a Diabetic and obese.
She may be trying to lose weight and exercising, this may have cause her veins to pop up.
She may be on medications like metformin / insulin which will also cause to lose weight.
She should check her blood pressure for hypertension.
She has risk of atherosclerosis due to diabetes and obesity.
Any form of arteritis may cause it.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor